a
Meet Our Staff
Counseling Center
Pandemic Planning
Services
Treatment/Fees
Insurance for Athletes
Student Health Insurance Plan
Facilities
R.A.D Program
Reading Room
Healthy Links
Tip of the Month
Important phone numbers
Wellness Works

Downloadable Forms:
(PDF format)

Health Calculators:

The Gable Health Center

13th and Bern Streets - P.O. Box 15234 Reading, PA 19612-5234 - Phone: 610-921-7532 - Fax: 610- 921-7590
The health center is located at the end of the block at 1829 Linden St.
Hours:
Monday to Friday 8:30 a.m. to 4:30 p.m.
Should an emergency arise after business hours or on weekends please call Public Safety at: 311.

Attention New Albright Students for the ’17-18 Academic Year

If you have not yet completed your health center forms, please log on to your student health portal at:  https://albright.studenthealthportal.com/

Upon accessing your health portal, you will find very specific instructions for you to follow regarding form completion.  If you have any questions regarding the forms that you need to complete, please call our office at 610-921-7532.

Thank you,
The Gable Health and Counseling Center Staff 

Welcome to the Gable Health and Counseling Center!

a 
Mission Statement:

At the Gable Health Center we empower you to make healthy choices for your life. Our caring and confidential patient-centered healthcare facility encourages and educates you to become an engaged consumer of your healthcare. In a respectful manner we advocate healthy behaviors and lifestyle choices to help you in the pursuit of your academic goals and personal development. We are here for you and we are your providers of care. Through education, we support attainment, maintenance and a lifelong commitment to optimal wellness.


We Value:

  • Excellent, nonjudgmental patient care
  • Respect for all cultures and ethnicities
  • Collaboration and positive relationships with campus constituencies and the medical community at large
  • Fiscal responsibility
  • Continuous evaluation and improvement in healthcare delivery methods

Confidentiality

Confidentiality requirements contained in Federal regulations do not permit the College to disclose medical information pertaining to students/patients who are over the age of eighteen to any family members. Information about medical services rendered to the students by the Health Center should be provided to interested parties (parents and college personnel) directly by the student.


Hello Albrightians!

Welcome to a new semester! The Gable Health and Counseling Center team wish you the best as you begin the new semester. Please remember these important points about our office.

  • If you need any medical care or gynecologic-related care, please call 610-921-7532 to schedule an appointment.
  • If you are starting to feel overwhelmed, stressed or sad, please call our office to schedule an appointment with one of our counselors.
  • Jill Zelinsky, our registered dietician can give you advice to help you to maintain some of those weight-related New Year’s resolutions. She is available by appointment to discuss any dietary questions or concerns that may be on your mind.
  • We offer a wide-array of services and we are here to help you.

Wishing you a very productive and positive semester.

The Gable Health and Counseling Center


TIP OF THE MONTH

October

Opioids and Narcan

Throughout the media, it is common to hear several cases of people overdosing on opioids. Opioids are defined as “chemicals that are either derived from the opium poppy or are synthetically manufactured by pharmaceutical companies” (Albright College Gable Health and Counseling Center Naloxone (Narcan) Policy). Opioids come in a variety of prescription medications, such as heroin, oxycodone, hydrocodone, and morphine. It is common for a person to overdose on opioids due to their effects on the human body. Opioids decrease an individual’s consciousness and breathing, due to their attachment to brain receptors that are responsible for breathing.

In order to create awareness for the opioid epidemic, we must first be aware of the risk factors. While an individual is using an opioid, they begin to build up a tolerance, which occurs when the individual must ingest more of the opioid in order to feel the same effects as before. The tolerance will reduce after stopping use, but this is where the risk of overdose becomes more prevalent. After taking a break, the individual tends to return to the same amount of the drug they had been using before, which is too much for their body to take, resulting in an overdose.

How to recognize an overdose:

  • Face is pale and feels clammy
  • Blue tinge to the skin - usually lips, nail beds and fingertips show signs first
  • Very limp body
  • Heartrate is slow, erratic, or not present at all
  • Vomiting
  • Passing out
  • Choking sounds or gurgling/snorting sounds
  • Breathing is slow, irregular, shallow, or has stopped
  • Lack of response to stimulation

Multiple steps have emerged to decrease the prevalence of an opioid overdoses. Naloxone (Narcan) is a medication that works by blocking the opioid and not allowing it to attach to brain receptors. Narcan is capable of reversing the opioid related effects in an individual within two minutes. Even though it does not guarantee to save the individual’s life, it does increase the amount of time for them to receive medical attention.  

If you have any questions regarding opioids or you are concerned that you may have an opioid addiction, please call the Gable Health and Counseling Center at (610) 921-7532.

~Jessica Fink ‘18

 :: Tip of the Month Archives  ::